MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA TRACT BALLOON DILATION SYSTEM, 16X40MM; BALLOON, NASAL AIRWAY

ACCLARENT, INC. RELIEVA TRACT BALLOON DILATION SYSTEM, 16X40MM; BALLOON, NASAL AIRWAY
Model Number RT1640A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that a physician commented that he received a patient with a septal hematoma after undergoing a procedure with a relieva tract procedure to address nasal obstruction.The physician drained the patient and the hematoma was resolved.On 20-jun-2022, detailed additional information was received.The information indicated that on (b)(6) 2022, a male patient underwent a balloon sinuplasty procedure to treat the sinus issue and a relieva tract balloon (rt1640a / lot# unknown) was used during the procedure to create space.The septal hematoma was assumed to have occurred on (b)(6) 2022.It was confirmed on post-operative day 8 by dr.(b)(6) on computed tomography (ct) imaging on (b)(6) 2022.The patient did not have any previous sinus treatment before the index bsp procedure or with the relieva tract; it is unknown if the patient has a history of hematomas.In the physician¿s opinion, the procedure risk and submucosal rupture may have caused or contributed to the septal hematoma.The septal hematoma was treated via successful operative incision and drainage (i&d).The drainage was completed in one visit.The patient is reported to be doing well and was not hospitalized.The relieva tract was dilated one time per side.There was no difficulty manipulating the tract balloon or accessing the sinus during the procedure.There was no device performance issue or malfunction related to the relieva tract during the procedure; the procedure involving the tract balloon was considered successful.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Septal hematoma is a procedure risk.There is no indication of any device performance or device malfunction related to the event.Since the septal hematoma is a serious injury and the event required surgical intervention via the operative incision and drainage (i&d) to preclude permanent impairment, the event meets mdr reporting criteria.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that a physician commented that he received a patient with a septal hematoma after undergoing a procedure with a relieva tract procedure to address nasal obstruction.The physician drained the patient and the hematoma was resolved.On 20-jun-2022, detailed additional information was received.The information indicated that on (b)(6) 2022, a male patient underwent a balloon sinuplasty procedure to treat the sinus issue and a relieva tract balloon (rt1640a / lot# unknown) was used during the procedure to create space.The septal hematoma was assumed to have occurred on (b)(6) 2022.It was confirmed on post-operative day 8 by dr.(b)(6) on computed tomography (ct) imaging on (b)(6) 2022.The patient did not have any previous sinus treatment before the index bsp procedure or with the relieva tract; it is unknown if the patient has a history of hematomas.In the physician¿s opinion, the procedure risk and submucosal rupture may have caused or contributed to the septal hematoma.The septal hematoma was treated via successful operative incision and drainage (i&d).The drainage was completed in one visit.The patient is reported to be doing well and was not hospitalized.The relieva tract was dilated one time per side.There was no difficulty manipulating the tract balloon or accessing the sinus during the procedure.There was no device performance issue or malfunction related to the relieva tract during the procedure; the procedure involving the tract balloon was considered successful.

Brand Name
RELIEVA TRACT BALLOON DILATION SYSTEM, 16X40MM
Common Device Name
BALLOON, NASAL AIRWAY
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park
building d3; po box 74-4002
alajuala 20110
CS   20110
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14830857
Report Number3005172759-2022-00014
Device Sequence Number20019608
Product Code QGK
UDI-Device Identifier10705031462649
UDI-Public10705031462649
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRT1640A
Device Catalogue NumberRT1640A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Initial Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexUnknown
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite